Search the Community
Showing results for tags 'tranylcypromine'.
Found 3 results
Hello. I've been taking Parnate (tranylcypromine) 60 mg/d for eight (8) months and the side effects (the fragmented sleep and the anxiety) are starting to eat me alive. I haven't lost response to the antidepressant properties of the medication. These side effects have become very bad in the last month. For the sleep we've tried zolpidem and zaleplon. We can't use any of the antidepressant sleep meds (mirtazapine, doxepin, trazodone) for obvious reasons. At this point I fall asleep for an hour and a half. That's usually it for the night. Then, in the afternoon, I will get hit by a wave of exhaustion that knocks me out for between two and three hours. Please don't tell me not to take naps. Sleep medicine doctors are on it; it is not a "nap"--it's getting hit by an avalanche. For the anxiety we've tried about four different SGAs as well as raising my clonazepam as well as lamotrigine. We even tried gabapentin. One of the worst problems is that because the MAOI interacts with *everything*, we have an arm tied behind our back in fighting these side effects. So two questions: (1) Is there something you could think of that would allow me to stay on the Parnate/tranylcypromine? But what I'm really wanting to know is (2) How long do I have to be off the Parnate before I can begin my old, beloved regimen of venlafaxine and EMSAM? A request: I'm sleep-deprived and irritable and don't think I could handle replies that are overly pedantic or patronizing. Thanks.
Hi, everyone. I looked for an existing thread to hook this to but could not find one. Ths short story is after trying everything except TCAs other than desipramine I forced my shrink to prescribe Parnate. I take 60 mg/d. It only works when augmented with an SGA (currently using Fanapt). I have the typical sleep fragmentation. I'm not in abyss-mode but I'm so, so sad--it's like the Parnate facilitates the movement of sadness and desperation through me, so I cry all the time. Hell, I was watching reruns of "Friends" and crying at *those.* While I am somewhat preserved from total anhedonia I have almost complete anergia. I cannot do anything except surf the web and go to doctor's appointments. The government provides a "homemaker" to come for two hours per week and that is a godsend--having her here helps to motivate me to clean alongside her. The pdoc and therapist have prescribed a dog (an "emotional support animal") to help with my loneliness and isolation, which is crushing. So I take the 60 mg Parnate, 8 mg Fanapt, 150 mg lamotrigine, and 4 mg clonazepam. I would dearly love to go back on Adderall but it's contraindicated with Parnate (though many pdocs use it) but it makes my blood pressure soar. We are looking into Provigil (modafinil) as a means to prevent the absolute necessity of taking a three-hour nap every afternoon. My pdoc mentioned marijuana, which is medically legal in Massachusetts, my home state. Maybe ... in greater than moderate doses it takes away my motivation even more, but in low doses it might help with the anxiety and the tears. Could I raise the lamotrigine? Sometimes switching the atypical works for a bit--I've also had success with Seroquel, Latuda, and Zyprexa. The problem is that Seroquel and Zyprexa make me eat like a fiend. Ideas, ideas?
Hi, I am just taking 75mg of Nardil and with 25mg of Valdoxan(agomelatine) and l am planning to go up to 50 mg. My doctor assumes that this combo would help me better sleeping and also help to raise/improve my low blood pressure and also he believes that agomelatine to get me the same stimulant effect as on beginning of treatment. It would supposedly help me to activate and get me back energy feeling, because at 75 my Nardil therapy stopped working I wonder, if there is any psychological study/research about possibility of treatment option with Agomelatine + Nardil ? And then, Can you tell me again if there is any official study-research which does invalidate or prove success/effectiveness of this MAOIs (Phenelzine + Tranylcypromine) treatment option ? I am asking on this because my doctor recently has even mentioned about the possibility to get me on this combo - Nardil with Parnate. I have researched almost all the psychiatry sites with original articles but until now I have not found anything official. Now I am trying to get some informations from these sites : -http://archpsyc.ama-assn.org -http://search.psychiatrist.com -http://www.ncbi.nlm.nih.gov/pubmed -http://www.druglib.com ... Thank you in advance for any advice or help! P.S: Sorry, my English is not very good, I already slowly forget what I have learnt from english :/